question-icon

What are the health repercussions because of abortion pills?

default
Posted on Wed, 23 Jul 2014
Question: hi i have some serious concern regarding my health.

i got pregnant in march this year, got it aborted through medicines (cytotec) i took 2 doses as the 1st dose failed to work. till this month my monthly cycle (periods) was abosuletly fine. i was supposed to have periods on 21st of XXXXXXX 2014. till date i havent got my periods. I did pregnancy test on 26th or 27th of XXXXXXX it was negative. i took an ecp on 28th so periods could come. i have realized after this i m not going to affect my cycle anymore and no more unprotected sex. i used to have periods always on time. Can you please guide me health repercussions because of abortion pills and ecp? have i done something terrible to my health? plus what if i m pregnant again? can i get it aborted through medicines again? i will never affect my cycle after this.
doctor
Answered by Dr. Mahesh Koregol (31 minutes later)
Brief Answer:
Variations in cycle

Detailed Answer:
Hi

I read your query and I understand your concerns.

Following is my reply

1. You will have variations in cycle days and flow since you took ecp now.

2. These medicines wont have long term consequences.

3. Use protection next time.

4. If you suspect pregnancy get serum beta hCG blood test done to confirm pregnancy.

5. It is possible to get aborted by medicines.

Let me know if you have any more questions.

Regards
Dr. Mahesh Koregol
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mahesh Koregol (3 minutes later)
i already had an abortion through medicines in march.. is it safe to do so again now?also is it okay to have late period in case if im not pregnant? and would taking these medicines etc affect my health?
doctor
Answered by Dr. Mahesh Koregol (29 minutes later)
Brief Answer:
yes

Detailed Answer:
Hi

1. You can take these medicines again to abort under supervision of a gynecologist.

2. Its ok to have delayed periods.

3. These medicines wont have long term consequences. Dont worry.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Mahesh Koregol

Infertility Specialist

Practicing since :2000

Answered : 3802 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the health repercussions because of abortion pills?

Brief Answer: Variations in cycle Detailed Answer: Hi I read your query and I understand your concerns. Following is my reply 1. You will have variations in cycle days and flow since you took ecp now. 2. These medicines wont have long term consequences. 3. Use protection next time. 4. If you suspect pregnancy get serum beta hCG blood test done to confirm pregnancy. 5. It is possible to get aborted by medicines. Let me know if you have any more questions. Regards Dr. Mahesh Koregol